MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW REDUCTION PEDICLE SCREW 6X40; SPINAL PEDICLE SCREW

MEDACTA INTERNATIONAL SA PEDICLE SCREW REDUCTION PEDICLE SCREW 6X40; SPINAL PEDICLE SCREW
Catalog Number 03.50.717
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 05/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 27 may 2019: lot 157314: (b)(4) items manufactured and released on 13-jan-2016.Expiration date: 2020-12-01.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Additional implants involved: pedicle screw 03.50.716 reduction pedicle screw 6x35 (k153664) lot 156750: (b)(4) items manufactured and released on 23-nov-2015.Expiration date: 2020-11-07.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Pedicle screw 03.50.712 reduction pedicle screw 5x45 (k153664) lot 1820241: (b)(4) items manufactured and released on 17-jul-2018.Expiration date: 2023-06-07.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Clinical evaluation performed by medical affairs director: pedicle fracture detected few months after lumbar fusion surgery with pedicle screws and rods.No hint of a traumatic event that led to pedicle fracture.The clinical result was non-fusion at the index level.However, there is no indication in the report that the pedicle fracture may have been caused by a malfunctioning device.Weakening of the pedicle as a result of screw introduction is inevitable and cannot be regarded as a failure in the device performances.
 
Event or Problem Description
The patient came in complaining of pain due to a broken l5 vertebra pedicle.The cause of the broken pedicle is unknown, bone fusion was not achieved.No revision surgery has been scheduled at this time.

Brand Name
PEDICLE SCREW REDUCTION PEDICLE SCREW 6X40
Common Device Name
SPINAL PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8649830
Report Number3005180920-2019-00429
Device Sequence Number16689915
Product Code NKB
UDI-Device Identifier07630030846878
UDI-Public07630030846878
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K153664
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2020
Device Catalogue Number03.50.717
Device Lot Number157314
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2019
Initial Report FDA Received Date05/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;